Alert archive / Idaho / Special Weather Statements in 2021
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Mar 20, 2021, 9:22 AM PDT for Shoshone County, Idaho. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2021, 9:22 AM PDT (16:22 UTC)
- Expired
- Mar 20, 2021, 10:45 AM PDT
- In force
- 83 min
- Issued by
- NWS Missoula, MT
County Shoshone County, ID
The radar
The Missoula radar (KMSX), 133 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 4.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
827
WWUS85 KMSO 201622
SPSMSO
Special Weather Statement
National Weather Service Missoula MT
1022 AM MDT Sat Mar 20 2021
MTZ004-201745-
Lower Clark Fork Region MT-
1022 AM MDT Sat Mar 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MINERAL AND WEST
CENTRAL SANDERS COUNTIES UNTIL 1145 AM MDT...
At 1021 AM MDT, Doppler radar was tracking an area of intense snow
showers along Interstate 90 between Lookout Pass and Haugan.
Visibility one-half mile or less will be possible, along with slick
surfaces and quickly changing conditions.
Locations impacted include...
Haugan, Saltese, Taft and East Portal.
LAT...LON 4745 11572 4746 11565 4748 11563 4749 11569
4752 11571 4754 11571 4754 11568 4750 11532
4734 11538 4738 11561 4738 11565 4742 11569
4743 11576
TIME...MOT...LOC 1621Z 259DEG 18KT 4748 11548
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Mar 20, 1:51 AM PDT, 7 hours 31 minutes earlier.
Area forecast discussion, Mar 20, 1:51 AM PDT, 7 hours 31 minutes before
Area Forecast Discussion National Weather Service Missoula MT 251 AM MDT Sat Mar 20 2021 .DISCUSSION...Model guidance agrees that the low pressure system to the west will weaken and open into a trough today. Cloud cover and showers will increase in coverage today as the trough approaches. Cooler air in association with today's trough will also cause breezy west and northwest winds for this afternoon. Cold air aloft will again create enough instability that a lightning strike or two is possible. Snow levels will be lower today than we've had recently, but impacts from daytime snow look minimal and mainly at mountain pass levels. During this evening, the trough is expected to pass to the east and convective allowing models show showers lingering, especially over Lookout Pass and Lolo Pass, so impacts from snow showers cannot be ruled out after sunset. Sunday's forecast holds cloud cover and showers chances. There may be enough drying during the late morning and early afternoon on Sunday for showers to mainly be in the terrain, but moisture is forecast to arrive during the late afternoon and evening, bringing increasing shower coverage. Another trough is progged to pass through north-central Idaho and western Montana on Monday. Mountain and mountain pass snow accumulations have a high probability of occurrence, and many inches of snow are possible on mountain passes along the ID/MT border. A drying trend from Tuesday night through Wednesday morning remains. There are still timing differences for the trough, that will impact the region during the second half of the week, but cool and showery conditions can be planned for on Thursday and Friday. && .AVIATION...Cloud cover is increasing from the south, which is forecast to lower through the morning. The low pressure system to the west is forecast to open into a trough and pass through the Northern Rockies today. Radar projections show increasing shower coverage, that will obscure terrain. A tightening pressure gradient is forecast to develop today as cooler air advects into the region, so breezy westerly and northwesterly winds are expected by this afternoon. Snow showers look to linger through the evening, bringing light mountain snow accumulations, especially along the ID/MT border. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
In the hours before
Special weather statement, Mar 20, 9:22 AM PDT, 0 minutes before
Special Weather Statement
National Weather Service Missoula MT
1022 AM MDT Sat Mar 20 2021
MTZ004-201745-
Lower Clark Fork Region MT-
1022 AM MDT Sat Mar 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MINERAL AND WEST
CENTRAL SANDERS COUNTIES UNTIL 1145 AM MDT...
At 1021 AM MDT, Doppler radar was tracking an area of intense snow
showers along Interstate 90 between Lookout Pass and Haugan.
Visibility one-half mile or less will be possible, along with slick
surfaces and quickly changing conditions.
Locations impacted include...
Haugan, Saltese, Taft and East Portal.
LAT...LON 4745 11572 4746 11565 4748 11563 4749 11569
4752 11571 4754 11571 4754 11568 4750 11532
4734 11538 4738 11561 4738 11565 4742 11569
4743 11576
TIME...MOT...LOC 1621Z 259DEG 18KT 4748 11548Nearby
Special Weather Statements in Idaho, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.